High Potassium

I have high potassium in my blood, just 0.3 above the top of the normal range, but still, looking through the interweb, something I need to address as it can lead to arrhythmias, which will mean arrhythmia on top of arrhythmia :-( . The nurse has taken another blood sample to test and awaiting results, but in the meantime anyone got any ideas what to do?

I've (very unfortunately) lowered my dark chocolate intake which was a bit (more like a lot) high. Other than that my diet's fairly middle of the road and varied; probably too much yoghurt is all I can think of.

Koll

Last edited by

3 Replies

oldestnewest
  • Hi ,

    That happened to me a while back after being admitted with fast AF, my bloods came back as low potassium?? so they started me on a drip but I was keen to get home so was given a prescription for tablets that dissolved and had to be taken three times a day, to this day no one knows why this happened or if they do they never let me know but as far as I am aware it has never occurred again or they are simply not looking for it ??

    Sounds as though it has happened to a few people though.

    Wendi

  • Actually, I've just realised I bet it's our borehole water. It sooo hard you can sometimes see the mineral in it. And I must be high in mag because I cant take mag supplement without immediately getting an upset tum.

    I'll try buying in bottled water and using that for tea / coffee and see what happens.

    Koll

  • It's something that intrigues me.

    None of the blood test results in my records are showing high potassium (my highest is 5, usually 4.6, and the upper limit is 5.3), but the last time I was taken in I had ginormous spiked T-waves after I reverted to NSR, and apparently that's a symptom of hyperkalaemia. They put me on saline drip, which is the treatment for emergency reduction of potassium level (it just dilutes it by making you pee). My notes from a previous admission refer to spiked T-waves as well, but I don't recall any drip on that occasion.

You may also like...